No items in your shopping cart
Celebrex: 200mg (100 caps)
Chemical Name: CELECOXIB (ce-le-KOX-ib)
This medicine is a nonsteroidal anti-inflammatory drug (NSAID) known as a COX-2 inhibitor. It is used to relieve pain and swelling (inflammation). It is used to treat arthritis, acute pain, and menstrual pain and discomfort. Celecoxib is also used to decrease growths found in the intestines (colon polyps) in persons with a family history of this condition. This drug works by blocking the enzyme in your body that makes prostaglandins. Decreasing prostaglandins helps to reduce pain and swelling.
Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking fluconazole, lithium, "water pills" (diuretics such as furosemide, hydrochlorothiazide, triamterene), high blood pressure drugs (e.g., ACE inhibitors such as captopril and lisinopril), corticosteroids (e.g., prednisone), "blood thinners" (e.g., warfarin), other NSAIDs (e.g., ibuprofen, naproxen), or other Cox-2 inhibitors (e.g., rofecoxib). Inform your doctor of any other medical conditions including kidney problems, liver problems, heart disease (e.g., high blood pressure, congestive heart failure), alcohol use, swelling (edema), blood disorders (anemia), serious infections, stomach problems (bleeding or ulcers), dehydration, poorly controlled diabetes, asthma, growths in the nose (nasal polyps), any allergies (especially to aspirin/NSAIDs such as ibuprofen, Cox-2 inhibitors such as rofecoxib, or to sulfa drugs), pregnancy, or breast-feeding. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
Follow the directions for using this medicine provided by your doctor. Ask your doctor, nurse, or pharmacist any questions you may have about this medicine. To decrease the chance of stomach upset, take this medicine with food. Take this medication by mouth with a full glass of water (8oz/240ml). Do not lie down for at least 30 minutes after taking this medicine. STORE THIS MEDICINE at room temperature at 77 degrees F (25 degrees C) away from light and moisture. Brief storage between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Do not store in the bathroom. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do NOT take 2 doses at once.
DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to aspirin or any medicine containing aspirin or to a nonsteroidal anti-inflammatory drug (such as piroxicam, ibuprofen, naproxen, sulindac). DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to a sulfonamide antibiotic (such as sulfamethoxazole or sulfisoxazole). A severe reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine, contact your doctor or pharmacist. DO NOT EXCEED THE RECOMMENDED DOSE or take this medicine for longer than prescribed without checking with your doctor. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are using this medicine. THIS MEDICINE MAY CAUSE stomach bleeding. If you drink alcohol on a daily basis, do not take this medicine without first discussing it with your doctor. Alcohol use combined with this medicine may increase your risk for stomach bleeding. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicines that may contain pain relievers/fever reducers (NSAIDs such as aspirin, ibuprofen, naproxen, or ketoprofen) which are similar to this drug. Aspirin as prescribed by your doctor for reasons such as heart attack or stroke prevention (usually 81-325 mg per day) should be continued. Caution should be used in the elderly since they may be more sensitive to the side effects of this medicine (especially to stomach bleeding and kidney effects). FOR WOMEN: This medicine should be used only when clearly needed during the first 6 months of pregnancy. IT SHOULD NOT BE USED during the last 3 months of pregnancy. Discuss the risks and benefits with your doctor. IT IS UNKNOWN IF THIS MEDICINE IS EXCRETED in breast milk. DO NOT BREAST-FEED while taking this medicine.
Possible side effects
SIDE EFFECTS that may occur while taking this medicine include stomach upset or gas. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience severe headache, unexplained weight gain, swelling of the hands or feet, or change in amount of urine. This medicine may rarely cause serious (possibly fatal) bleeding from the stomach or intestines; therefore, CONTACT YOUR DOCTOR IMMEDIATELY AND STOP TAKING THIS MEDICINE if you experience any of the following: black stools, vomit that looks like coffee grounds, persistent stomach/abdominal pain. This medicine may rarely cause serious (possibly fatal) liver disease; therefore, CONTACT YOUR DOCTOR IMMEDIATELY if you experience any of the following: yellowing eyes or skin, dark urine, persistent stomach/abdominal pain, unusual fatigue. CONTACT YOUR DOCTOR IMMEDIATELY IF YOU EXPERIENCE difficulty breathing; dizziness; tightness of chest; swelling of eyelids, face, or lips; or if you develop a rash or hives, tell your doctor immediately. Do not take any more doses of this medicine unless your doctor tells you to do so. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.
Drug interactions can result in unwanted side effects or prevent a medicine from doing its job. Use our drug interaction checker to find out if your medicines interact with each other.
If you take too much
If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include severe stomach pain, coffee ground-like vomit, change in the amount of urine, slow or shallow breathing, severe headache or loss of consciousness.
DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS PRODUCT out of the reach of children and pets. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, obtain refills before your supply runs out.